Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Cheyenne, WY

July 22, 2014Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2014, 8:47 PM MDT for Dawes County, Nebraska. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2014, 8:47 PM MDT (02:47 UTC)
Expired
Jul 22, 2014, 9:45 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:55 PM MDTTSTM WND DMG3 E Wolf Butte, NEBARN DESTORYED ALONG WITH DAMAGE TO SEVERAL OUT BUILDINGS ABOUT 23 MILES WEST-NORTHWEST OF CHADRON.
Jul 22, 8:55 PM MDTTSTM WND DMG3 E Wolf Butte, NEBARN DESTROYED ALONG WITH DAMAGE TO SEVERAL OUT BUILDINGS ABOUT 23 MILES WEST-NORTHWEST OF CHADRON.
Jul 22, 9:05 PM MDTHAIL 1.512 S Oelrichs, SD
Jul 22, 9:15 PM MDTTORNADO6 S Chadron, NEPOSSIBLE TORNADO.
Jul 22, 9:25 PM MDTHAIL 1.57 W Chadron, NESPOTTER SAID SOME WERE LARGER BUT AVERAGE WAS PINGPONG.
Jul 22, 9:29 PM MDTTSTM WND GST 74Chadron, NE
Jul 22, 9:34 PM MDTHAIL 1Chadron, NE
Jul 22, 9:34 PM MDTHAIL 1.751 S Chadron, NEALSO SOME FELL 1W OF CHADRON SAME SIZE.
Jul 22, 9:48 PM MDTHAIL 0.512 S Chadron, NEPEA TO MARBLE SIZE. WALL CLOUD OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WUUS55 KCYS 230247
SVRCYS
NEC045-230345-
/O.NEW.KCYS.SV.W.0129.140723T0247Z-140723T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 945 PM MDT

* AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES NORTH OF
  WHITNEY LAKE...AND MOVING SOUTHEAST AT 55 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHADRON...WHITNEY LAKE...CRAWFORD...CHADRON AIRPORT...CHADRON
  CAMPGROUND...RED CLOUD CAMPGROUND...FORT ROBINSON...WHITNEY AND
  CHADRON ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4262 10348 4278 10348 4279 10351 4300 10350
      4301 10280 4300 10279 4294 10278 4280 10278
      4278 10277 4261 10276
TIME...MOT...LOC 0247Z 315DEG 48KT 4305 10331

HAIL...2.50IN
WIND...60MPH

$$

HAMMER
1 follow-up statement
451 
WWUS55 KCYS 230302
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT TUE JUL 22 2014

NEC045-230345-
/O.CON.KCYS.SV.W.0129.000000T0000Z-140723T0345Z/
DAWES NE-
902 PM MDT TUE JUL 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DAWES
COUNTY UNTIL 945 PM MDT...

AT 856 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF CHADRON AIRPORT...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. PING PONG BALL SIZED HAIL WAS REPORTED IN 
SOUTHWEST SOUTH DAKOTA WITH THIS STORM. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CHADRON...WHITNEY LAKE...CHADRON AIRPORT...CHADRON CAMPGROUND...RED
CLOUD CAMPGROUND...WHITNEY AND CHADRON ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4262 10319 4285 10350 4300 10350 4301 10280
      4300 10279 4294 10278 4280 10278 4278 10277
      4261 10276
TIME...MOT...LOC 0301Z 312DEG 27KT 4293 10319

HAIL...2.50IN
WIND...70MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:41 PM MDT, 6 minutes earlier.

Area forecast discussion, Jul 22, 8:41 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
841 PM MDT TUE JUL 22 2014

.UPDATE...
ISSUED AT 835 PM MDT TUE JUL 22 2014

REGIONAL RADARS SHOWED ISOLATED STRONG CONVECTION THAT PRODUCED
LARGE HAIL NORTHWEST OF CHEYENNE EARLIER THIS EVENING HAS DISSIPATED
AS IT MOVED INTO THE SOUTHERN NEBRASKA PANHANDLE. A CLUSTER OF
STRONG TO SEVERE TSTORMS WAS MOVING SOUTHEAST ALONG A INSTABILITY
AXIS /SBCAPES 2000-3000 J/KG/ TOWARD THE NORTHERN NEBRASKA PANHANDLE.
THESE STORMS SHOULD EXIT OUR NORTHERN PANHANDLE ZONES BY MIDNIGHT.
ANOTHER ACTIVE TSTORM CLUSTER OVER SOUTHEAST MT SHOULD PASS NORTH OF
OUR NORTHERN CWA TONIGHT. UPDATED ZONES TO INCREASE POPS OVER THE
NORTHERN PANHANDLE AND REMOVE THEM OVER SOUTHEAST WY AND SOUTHERN
NEBRASKA PANHANDLE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 306 PM MDT TUE JUL 22 2014

FAR LESS COVERAGE OF CU COMPARED TO THE SAME TIME MONDAY WHICH
SURELY IS INDICATIVE OF THE WARMER TEMPS ALOFT. SFC MOISTURE HAS
INCREASED BEHIND LAST NIGHTS WEAK BOUNDARY...WITH THE 50F
ISODROSOTHERM BANKED UP TO THE FRONT RANGE. AM BEGINNING TO SEE SOME
WEAK CONVECTIVE DEVELOPMENT MAINLY IN THE VICINITY OF THE NRN
LARAMIE RANGE...AND SOME NR THE SNOWY AND SOUTHERN LARAMIE RANGE
TOO. MESOANALYSIS SHOWS A PRETTY HEALTHY CAPPING INVERSION REMAINS
IN PLACE...ESPECIALLY OVR THE ERN PLAINS. EXPECT THIS CAP CONTINUE
TO ERODE THRU THE AFTERNOON. THE STRONGER CAP WILL MEAN DEEP
CONVECTION WILL BE A BIT LATER IN DEVELOPING...WHICH ACCORDING TO
THE HRRR WILL BE BETWEEN 3-6 PM. LARAMIE COUNTY AND THE SOUTHERN END
OF GOSHEN/PLATTE COUNTIES LOOK TO SEE THE BEST CHANCE INITIALLY.
WILL SEE ADDITIONAL DEVELOPMENT OVR NORTHEAST WYOMING DIVE SOUTHEAST INTO
FAR EAST CENTRAL WYOMING AND THE NRN NEBRASKA PANHANDLE THIS
EVENING. IT IS THIS AREA WHERE SEVERE POTENTIAL WILL BE GREATEST
WITH SBCAPES OF AROUND 2000 J/KG ONCE THE CAP BREAKS. THIS
CONVECTION WILL DISSIPATE BY AROUND SUNSET.

ATTENTION THEN TURNS TO A BETTER CHANCE FOR SEVERE THUNDERSTORM
DEVELOPMENT WEDNESDAY AFTERNOON. THERMODYNAMIC PROFILES WILL BE MORE
CONDUCIVE FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AS MID-LEVEL
HEIGHTS/TEMPS FALL WITH THE APPROACH OF SHORTWAVE ENERGY. THIS WILL
MEAN LESS OF A CAP AND A LIKELY EARLIER START TO CONVECTIVE
INITIATION...WHICH SHOULD OCCUR OVR THE SNOWY/SIERRA MADRE RANGES BY
MIDDAY. PROGGED SBCAPES OVR THE ERN PLAINS CLIMB ABOVE 3000 J/KG
WEDNESDAY AFTERNOON AND WHEN COMBINED WITH DEEP LAYER SHEAR OF 25-30
KNOTS SHOULD BE SUFFICIENT FOR SOME CONVECTIVE ACTIVITY BECOMING
SEVERE. STORMS WILL SPREAD ONTO THE SOUTHEAST WYOMING PLAINS
WEDNESDAY AFTERNOON AND INTO THE WESTERN NEBRASKA PANHANDLE DURING
THE EVENING. AREAS OVR THE SOUTHERN PANHANDLE MAY BE INFLUENCED A
BIT TOO MUCH BY THE CAP...WHICH MAY LIMIT CONVECTIVE STRENGTH THERE.
CONVECTION AGAIN WILL WANE WITH LOSS OF INSOLATION.

FIRST SHORTWAVE PUSHES THRU THURSDAY MORNING WITH A TRAILING
SHORTWAVE POISED TO MOVE THRU THURSDAY AFTERNOON. INSTABILITY AXIS
WILL BE FLATTENED AND WEAKENED BY THE INITIAL SHORTWAVE. SO EXPECT A
LESS FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORM POTENTIAL. EVEN
SO...WEAK INSTABILITY PARAMETERS WILL BE SUFFICIENT FOR AT LEAST
SOME ISOLATED CONVECTIVE POTENTIAL. THURSDAY WILL BE THE WARMEST DAY
OF THE PERIOD WITH HIGH TEMPERATURES THAT WILL AGAIN REACH 90S AT
MOST LOCATION AND LOW TRIPLE DIGITS OVER LOWER ELEVATIONS OF THE
WESTERN NEBRASKA PANHANDLE.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 306 PM MDT TUE JUL 22 2014

HIGH PRESSURE CONTINUES TO REMAIN DOMINANT OVER THE FOUR CORNERS
REGION BUT BEGINS TO ERODE TO THE SOUTH OVER THE WEEKEND. FAIRLY POTENT
TROUGH OF LOW PRESSURE MOVES ACROSS THE SOUTHERN CANADIAN PROVINCES
AND BRINGS A SERIES OF ASSOCIATED COOL FRONTS ACROSS THE AREA (THE
STRONGEST FRONT WILL BE SAT EVENING). UPSLOPE FLOW LOOKS TO DEVELOP
BY FRI AFTN AS DEW POINTS APPROACH THE MID 50S OVER THE PANHANDLE.
COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS DURING THIS
TIME FRAME BOTH FRI AND SAT SO HAVE KEPT SOME SLIGHT POPS IN THE
FCST. THE ECMWF IS MORE MOIST THAN THE GFS ATTM AND GENERATES A
BETTER COVERAGE OF STORMS EACH AFTN AND EVENING. TEMPS BEGIN TO COOL
TO MORE SEASONABLE LEVELS IN THE LOW TO MID 80S FOR SUNDAY...BUT THE
RIDGE BEGINS TO BUILD BACK INTO THE AREA AND TEMPS SHOULD WARM TO
THE MID 80S BY MONDAY FOR SOUTHEASTERN WY AND NEAR 90 FOR AREAS OF
THE PANHANDLE AS 700 MB TEMPS WARM TO NEAR 15C.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 641 PM MDT TUE JUL 22 2014

VFR CONDITIONS WILL BE A GENERAL RULE. HOWEVER...ISOLATED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE THROUGH 06Z WED. GUSTY AND ERRATIC
WINDS AND HAIL ALOFT ARE THE MAIN AVIATION HAZARDS. IT IS POSSIBLE
THAT THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AS WELL AS
DAMAGING WINDS. BRIEF MVFR CONDITIONS ARE POSSIBLE BENEATH ANY
THUNDERSTORMS AS WELL. INCREASING CLOUDS IN THE MID LEVELS ON
WEDNESDAY AFTERNOON WITH ANOTHER GOOD POSSIBILITY OF SHOWERS AND
THUNDERSTORMS AFFECTING THE HIGH PLAINS.

&&

.FIRE WEATHER...
ISSUED AT 306 PM MDT TUE JUL 22 2014

WINDS HAVE HELD BELOW CRITICAL THRESHOLDS THUS FAR TODAY...DESPITE
RELATIVE HUMIDITIES THAT HAVE DROPPED BELOW 15 PERCENT. SOME
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
LARAMIE COUNTY LATE THIS AFTERNOON AND OVER EXTREME EAST CENTRAL
WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS EVENING. WEDNESDAY
WILL PROVIDE A BETTER OPPORTUNITY FOR AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE DISTRICT...SOME OF WHICH COULD POTENTIALLY
BECOME SEVERE IN LOCATIONS EAST OF THE LARAMIE RANGE. DRIER AND
BREEZIER CONDITIONS WILL EXIST OVER WESTERN CARBON AND CONVERSE
COUNTIES ON WEDNESDAY. CONDITIONS WILL LIKELY BECOME NEAR CRITICAL
IN THESE AREAS WEDNESDAY. THURSDAY LOOKS POTENTIALLY MORE CRITICAL
OVER WESTERN CARBON AND CONVERSE COUNTIES AND WILL LIKELY NEED TO
ISSUE A HEADLINE IN TIME. AFTERNOON AND EVENING SHOWER AND
THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY MAINLY FOR
AREAS EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...JAMSKI
SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...HAMMER
FIRE WEATHER...HAHN
Hazardous weather outlook, Jul 22, 10:55 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT TUE JUL 22 2014

WYZ101>119-231000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1055 AM MDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING FOR THE SNOWY...SIERRA MADRE AND SOUTH LARAMIE RANGES.
A FEW OF THESE THUNDERSTORMS THAT FORM OVER THE SOUTH LARAMIE RANGE
COULD DRIFT INTO THE CHEYENNE AREA AFTER 3 PM THIS AFTERNOON.
MARGINALLY SEVERE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60
MPH ARE POSSIBLE FOR THE CHEYENNE AREA LATE THIS AFTERNOON AND EARLY
EVENING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING ALONG AND NORTH OF A LINE FROM BILL TO LUSK. GOLF BALL
SIZED HAIL AND WIND GUSTS TO 70 MPH ARE POSSIBLE WITH THESE SEVERE
THUNDERSTORMS FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BETTER CHANCES FOR SEVERE THUNDERSTORMS WILL OCCUR WEDNESDAY
AFTERNOON ALONG A COLD FRONT THAT WILL STALL OUT ALONG THE EAST
SLOPES OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN HAZARDS EXPECTED.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH
AFTERNOON AND EARLY EVENING THROUGH FRIDAY...MAINLY EAST OF THE
LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A LINE FROM BILL
TO LUSK AS WELL AS AROUND THE CHEYENNE AREA FROM 3 PM THIS AFTERNOON
THROUGH 9 PM THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-231000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1055 AM MDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING ALONG AND NORTH OF A LINE FROM LUSK TO ALLIANCE. GOLF
BALL SIZED HAIL AND WIND GUSTS TO 70 MPH ARE POSSIBLE WITH THESE
SEVERE THUNDERSTORMS FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BETTER CHANCES FOR SEVERE THUNDERSTORMS WILL OCCUR WEDNESDAY
AFTERNOON FOR MOST OF THE NEBRASKA PANHANDLE. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN HAZARDS EXPECTED.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH
AFTERNOON AND EARLY EVENING THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND NORTH OF A
LINE FROM LUSK TO ALLIANCE FROM 3 PM THIS AFTERNOON THROUGH 9 PM
THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 22, 4:56 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT TUE JUL 22 2014

WYZ106-117-118-222330-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
456 PM MDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL
530 PM MDT...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 28 MILES NORTHEAST OF
LARAMIE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4164 10487 4147 10493 4149 10528 4165 10527
TIME...MOT...LOC 2256Z 270DEG 15KT 4158 10518

HAMMER
Local storm report, Jul 22, 5:14 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT TUE JUL 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             8 SE LARAMIE            41.23N 105.47W
07/22/2014  E0.25 INCH       ALBANY             WY   PUBLIC

&&

BCHAPMAN
Local storm report, Jul 22, 5:58 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT TUE JUL 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             HORSE CREEK             41.41N 105.18W
07/22/2014  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jul 22, 6:20 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT TUE JUL 22 2014

WYZ107-108-230100-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
620 PM MDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND SOUTHERN
GOSHEN COUNTIES UNTIL 700 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHUGWATER...OR 28 MILES
SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAWK SPRINGS...
  YODER...
  HAWK SPRINGS RECREATION AREA...
  HAWK SPRINGS CAMPGROUND...
  VETERAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4165 10465 4165 10478 4174 10483 4206 10438
      4172 10410 4160 10465
TIME...MOT...LOC 0020Z 248DEG 20KT 4170 10467

HAMMER
Special weather statement, Jul 22, 6:56 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT TUE JUL 22 2014

NEZ019-WYZ108-230145-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-
656 PM MDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN AND WESTERN SCOTTS
BLUFF COUNTIES UNTIL 745 PM MDT...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS...OR 21 MILES SOUTH OF
TORRINGTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAWK SPRINGS RECREATION AREA...
  HAWK SPRINGS CAMPGROUND...
  LYMAN...
  STEGALL...
  MORRILL...
  HUBBARD HILL...
  SCOTTS BLUFF NATIONAL MONUMENT...
  MITCHELL...
  TERRYTOWN...
  GERING...
  WILDCAT HILLS CAMPGROUND...
  WILDCAT HILLS STATE RECREATION AREA...
  HENRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4183 10443 4203 10406 4200 10405 4200 10372
      4170 10358 4170 10405 4167 10406 4166 10437
TIME...MOT...LOC 0057Z 256DEG 27KT 4177 10427

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:56 PM MDTSpecial Weather StatementCYSScotts Bluff49 min
Jul 22, 9:24 PM MDTTornado WarningCYSDawes36 min
Jul 22, 9:55 PM MDTTornado WarningCYSBox Butte, Dawes35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.